MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47693
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook captura pro biopsy forceps with spike.It was reported that the metal "jaw" [cup] part with the serrated edges fell apart.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all captura pro biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a 3 coil position.During a visual examination, it could be seen that the forceps housing had separated from the coil catheter.The forceps would not open and close with handle manipulation.When the handle was manipulated, the forceps cups and housing moved away from the catheter but remained attached to the drive wire.Under magnification, the forceps housing and coil spring were examined for weld marks.The weld mark on the proximal end of one side of the housing appears to be more pronounced than the other side.Additionally, there is one indention on the distal end of the exposed coiled catheter as opposed to two.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, device was received in a 3-loop coil position.Device handle was observed to have a gouge on the spool; this is a cosmetic anomaly unrelated to the reported complaint.The two fork halves were not attached to the coil cable, but the cups were still attached to the link wires and the pivot pin was properly swaged, keeping the jaw assembly intact.Swaged region of cable appeared to be slightly skewed.Both of the individual fork halves appeared to have weld spots in the proper location.Marks on the inside of the fork components and on coil cable were observed, indicating weld penetration.Manipulation of the handle showed that the link wires could be moved freely within the coil cable with no resistance felt.Device could not be fully evaluated for functionality, due to the detached fork halves.The reported complaint for detached tip was able to be confirmed.All components of the inner jaw assembly were present and intact, but the fork halves had separated from the coil cable.Welds were clearly visible on fork components, and were in the appropriate location on each.Swaged diameter of cable measured with calibrated calipers, and found within the acceptable range per the drawing.All devices are checked at fqc to verify attachment of fork to cable as directed on checklist form, no relevant defects were noted in the review of the device history records.It was unable to be determined why the fork detached from the coil cable.The device history record for was reviewed.There were no relevant defects noted in the fqc checklist.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following, "the complaint was confirmed.Root cause could not be determined.The user's complaint was confirmed.A review of the device history record (dhr) did not reveal any relevant defects.A visual evaluation of the device revealed the two fork halves had separated from the coil.All remaining components of the inner jaw assembly were present and intact.A functional evaluation could not be performed due to the condition of the returned device.Root cause could not be determined.All devices receive a 100% inspection prior to release and shipment to ensure the device is working properly." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook captura pro biopsy forceps with spike.It was reported that the metal "jaw" [cup] part with the serrated edges fell apart.The returned device exhibited misaligned cups.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16487036
Report Number1037905-2023-00108
Device Sequence Number15183262
Product Code PTS
UDI-Device Identifier00827002476936
UDI-Public(01)00827002476936(17)251115(10)W4656838
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberG47693
Device Catalogue NumberBF-2.2S-230SP-40
Device Lot NumberW4656838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI ENDOSCOPE, UNKNOWN MODEL
Patient SexUnknown